MAUDE Adverse Event Report: ROCHE DIAGNOSTICS PHOS2; PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS

ROCHE DIAGNOSTICS PHOS2; PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS
Catalog Number 03183793122
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with phos2 phosphate (inorganic) ver.2 on a cobas 6000 c (501) module.The sample initially resulted in a phosphate value of 0.30 mg/dl accompanied by a data flag indicating a high absorbance value.The sample was automatically repeated with decreased sample volume, resulting in a value of 17.51 mg/dl with a data flag.The 17.51 mg/dl value was reported outside of the laboratory.The next day, the patient had a second sample collected and it resulted in an initial value of 0.30 mg/dl accompanied by a data flag indicating a high absorbance value.The sample was automatically repeated with decreased sample volume, resulting in a value of 17.84 mg/dl accompanied by a data flag indicating decreased sample volume.An aliquot of the first sample was sent to another laboratory where it was tested on an au8000 system, resulting in a value of 5.1 mg/dl.The value of 5.1 mg/dl was deemed correct.The serial number of the c 501 analyzer is (b)(4).
 
Additional Manufacturer Narrative
The patient was diagnosed with multiple myeloma.Per product labeling: "in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results.".
 
Additional Manufacturer Narrative
The customer is advised to refer to the method sheet for guidance on sample handling.The customer must always evaluate the clinical picture of the patient in conjunction with the sample results.The investigation could not identify a product problem.

Brand Name
PHOS2
Common Device Name
PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16350110
Report Number1823260-2023-00420
Device Sequence Number6260612
Product Code CEO
UDI-Device Identifier04015630918973
UDI-Public04015630918973
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03183793122
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale